View Single Post
Old 02-12-2010, 09:25 AM   #6 (permalink)
hollyhock725
FitDay Member
 
Join Date: Jan 2010
Posts: 3
Default

I was on Depo-provera for 2.5 years. that combined with an unhealthy lifestyle with lots of fast food and little to no exercise packed on about 35 pounds. I did not start losing until I quit depo- but even then it was just 15 pounds, and then I would gain it back as soon as I stopped exercising. it is now almost 3 years post-depo and I am finally down 25 pounds from my maximum weight, but still 15 pounds from my goal of 155 which is about what I weighed when I got on Depo.

Yes, Depo was nice since it eliminated my periods, moodswings, and of coarse, birth control. HOWEVER!!! In spite of all warnings of negative side effects, I did not go off the shots until I suffered a blod clot in my retina, which has caused permanent vision damage. Blod clotting is a side effect of Depo, and with numerous tests on everything you can think of, and no family history of blood conditions, I would say it's pretty safe to say it was a result of Depoprovera side effects (one of the many). Weight Gain is truly the LEAST of your problems the longer you stay on this Birth control method. I now have a non-hormonal IUD. Without the hormones, I still have to contend with periods, and all that jazz, but I don't have to contend with further damage to my body. And the IUD coupled with condom use or spermicide or other more common non-hormonal birth control, It is just as effective, if not more so.
hollyhock725 is offline   Reply With Quote